Alert archive / Minnesota / Wind Chill Advisories in 2008
Wind Chill Advisory 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Feb 17, 2008, 7:56 PM CST for 7 counties in Minnesota; Brookings County, Kingsbury County, Moody County, South Dakota. It took effect at Feb 18, 2008, 5:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2008, 7:56 PM CST (01:56 UTC)
- In effect from
- Feb 18, 2008, 5:00 AM CST
- Expired
- Feb 18, 2008, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Brookings County, SD, Kingsbury County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFSD 180156 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 756 PM CST SUN FEB 17 2008 .BRISK NORTH TO NORTHWEST WINDS WILL CONTINUE TO USHER IN MUCH COLDER AIR FROM CANADA THROUGH MONDAY MORNING. THIS WILL CAUSE WIND CHILLS TO DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE FROM EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA BY SUNRISE. MNZ071-072-080-081-089-090-097-SDZ039-040-056-181000- /O.NEW.KFSD.WC.Y.0009.080218T1100Z-080218T1800Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 756 PM CST SUN FEB 17 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM TO 12 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 12 PM CST MONDAY. NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH WILL BRING IN MUCH COLDER AIR LATE TONIGHT AND MONDAY MORNING. WIND CHILLS SHOULD DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ RSR
2 follow-up statements
000 WWUS43 KFSD 180952 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 AM CST MON FEB 18 2008 .STIFF NORTHERLY WINDS WILL CONTINUE TO BRING COLD CANADIAN AIR THIS MORNING. THIS WILL CAUSE WIND CHILLS TO DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE FROM EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA EARLY THIS MORNING. MNZ071-072-080-081-089-090-097-SDZ039-040-056-181800- /O.CON.KFSD.WC.Y.0009.080218T1100Z-080218T1800Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 352 AM CST MON FEB 18 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTH TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE TO BRING COLD AIR INTO THE AREA THIS MORNING. WITH TEMPERATURES DROPPING TO A LITTLE BELOW ZERO...WIND CHILLS SHOULD DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE AND REMAIN THERE INTO THE LATE MORNING. IMPROVEMENT IS EXPECTED BY NOON AS TEMPERATURES SLOWLY RISE. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ WILLIAMS
000 WWUS43 KFSD 181640 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 AM CST MON FEB 18 2008 .STIFF NORTHERLY WINDS WILL CONTINUE TO BRING COLD CANADIAN AIR THROUGH THE DAY. THIS WILL CAUSE WIND CHILLS TO DROP INTO THE 20 BELOW TO 25 BELOW ZERO RANGE FROM EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA. MNZ071-072-080-081-089-090-097-SDZ039-040-056-190000- /O.EXT.KFSD.WC.Y.0009.000000T0000Z-080219T0000Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...FLANDREAU 1040 AM CST MON FEB 18 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO BRING COLD AIR INTO THE AREA TODAY. WITH TEMPERATURES REMAINING IN THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON...WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO WILL PERSIST INTO THIS EVENING. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 3:30 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Feb 17, 3:30 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CST SUN FEB 17 2008
.DISCUSSION...
GUSTY NW WNDS WL PERSIST INTO THE EVE ON NOSE OF STG CAA. SO WL KEEP
HIGHLIGHTS GOING. SHUD SEE SOME DROP OFF IN WNDS LATER THIS EVE AS
SFC LOW OVR WI PULLS AWAY AND WNDS ALOFT BEGIN TO DECREASE. HWVR
WNDS PBLY WONT DROP MUCH BELOW 15 TO 30 MPH DUE TO THE CAA KEEPING
AIR MIXED. S/W WL DROP SEWD ACRS CWA OVERNIGHT AND FLURRIES/SNOW
SHOWERS ASSOCD WITH THIS FEATURE. WL BE HARD TO GET MEASURABLE SNOW
WITH THIS FEATURE WITH MID LEVELS DRYING OVERNIGHT. SO WL JUST
MENTION SCT FLURRIES. STGEST CAA SHUD AFT 06Z AND THIS IS WHEN TEMPS
SHUD DROP OFF THE QUICKEST. EVEN WITH THE CAA AND WNDS...WL NOT MEET
WND CHILL ADVY CRITERIA. LOWS SHUD OCCUR 14Z/15Z MON AND DREW UP
GRIDS TO HAVE LOWS OCCUR AT THAT TIME. SOME BREAKS IN CLOUDS
OCCURRING OVR JAMES VALLEY ATTM...BUT OVERALL SHUD SEE MOCLDY SKIES
TONIGHT WITH A DECREASE IN CLOUDS AGAIN WRN CWA AFT 06Z.
BREEZY AND A GOOD DEAL COLDER TOMORROW AS THE FIRST ROUND OF COLD
AIR MAKES ITS WAY SWRD. TEMPS WILL BE 20 TO 25 COLDER WITH DAY TIME
HIGHS NOT MUCH ABOVE TONIGHTS LOWS. A FEW FLURRIES POSSIBLE IN THE
MORNING BUT NO SNOW ACCUMULATIONS EXPECTED.
COMPACT S/WV CURRENTLY OVER NRN CANADA TO DROP S ACROSS MN TOMORROW
AND TOMORROW NIGHT. AHEAD OF THE WAVE...EXPECTING SOME WARMING
ALOFT AND INCREASING CLOUD COVER...SUCH THAT TEMPERATURES SHOULD
RISE SOME TOMORROW NIGHT. THE NEXT SHOT OF COLD AIR WILL POUR INTO
THE AREA LATE WED INTO WED NIGHT. THE S/WV DROPPING ACROSS MN WILL
DRAG THE -30 TO -40 DEGREE AIR CURRENTLY SITTING NW OF THE HUDSON
BAY INTO THE AREA. OF COURSE THE AIR WILL MODERATE...BUT STILL WIND
CHILLS WILL FALL TO 15 TO 30 BELOW WED NIGHT AND POSSIBLY LOWER.
DROPPED TEMPS A GOOD DEAL FOR THE MIDDLE OF THE WEEK AS ALL MODELS
NOW INDICATING THE SURGE OF BITTER COLD AIR. FORECAST TEMPS FOR MID
WEEK MAY ACTUALLY BE A BIT OPTIMISTIC.
AIRMASS TO MODERATE THROUGH THE LATER PORTIONS OF THE WEEK AND INTO
THE WEEKEND. NEARLY NO CHANCE FOR PRECIPITATION UNTIL LATE IN THE
WEEK...BUT PROVIDED THE PERSISTENCE IN THE STORM TRACK THIS
WINTER...NOT GETTING TO EXCITED AT THIS POINT.
&&
.AVIATION...
GENLY MVFR CIGS THRU 12Z MON GRADUALLY BECOMING VFR. VSBYS CUD OCNLY
DROP TO NR 3 MILES IN SNOW SHOWERS/FLURRIES THRU 10Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR
IAZ001>003-012>014-020>022-031-032.
MN...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR
MNZ071-072-080-081- 089-090-097-098.
NE...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR NEZ014.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR NEZ013.
SD...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR
SDZ040-055-056-062- 067-071.
WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
SDZ038-039-050-052>054-057>061-063>066-068>070.
&&
LIEBLHazardous weather outlook, Feb 17, 12:34 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1234 PM CST SUN FEB 17 2008 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1234 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WIND AND FOG... STRONG NORTHWEST WINDS OF 25 TO 40 MPH CAN BE EXPECTED THE REST OF THE AFTERNOON. THE WINDS SHOULD GRADUALLY DECREASE TO 15 TO 30 MPH DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in Minnesota, 2008Wind Chill Advisories in South Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.